Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 17, NWS Fort Worth, TX

March 1, 2005Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 1, 2005, 9:56 PM CST for Tarrant County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2005, 9:56 PM CST (03:56 UTC)
Expired
Mar 1, 2005, 11:00 PM CST
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 8:30 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 1, 8:30 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CST TUE MAR 1 2005

.UPDATE...
ELEVATED CONVECTION ASSOCIATED WITH APPROACHING SHORT WAVE AND STEEP
MID LEVEL LAPSE RATES CONTINUES TO EXPAND IN COVERAGE THIS EVENING.
EXPECT THIS TREND TO CONTINUE THROUGH THE NIGHT. THEREFORE...HAVE
ADJUSTED EVENING POPS UP TO REFLECT CURRENT AND ANTICIPATED SHOWER
AND STORM TRENDS. WITH A FAIRLY LOW FREEZING LEVEL...IT WILL NOT
TAKE MUCH TO PRODUCE SMALL HAIL...GENERALLY 1/2 OR LESS.  WILL ALSO
HAVE TO WATCH THE POTENTIAL FOR MORE SLEET LIKE PRECIPITATION CLOSER
TO THE RED RIVER DUE TO STRONG EVAPORATIVE COOLING.

.AVIATION...
NOT MUCH TO LOOK AT SINCE FWD HAS BEEN DOWN ALL DAY FOR A SOFTWARE
UPDATE.  LOOKS LIKE CLOUDS WILL INCREASE THIS EVENING WITH A CHANCE
OF RAIN AND THUNDERSTORMS AFTER MIDNIGHT...WITH CIGS GRADUALLY
COMING DOWN DURING THE DAY AND WEDNESDAY MORNING...TO MVFR CONDS.

59

&&

.DISCUSSION...
CLOUDS HAVE BEEN SLOW TO DISSIPATE ACROSS THE MIDDLE RED VALLEY OF
N TX/S OK TODAY AS THIS REGION IS IN-BETWEEN DEEP TROUGH OUT EAST
AND APPROACHING SHORTWAVE OUT WEST. VIS IMAGERY SHOWING STATIONARY
BOUNDARY SOUTH OF OUR REGION...EXTENDING FROM NEAR SJT TO NEAR PSX.
THIS BOUNDARY SHOULD NOT MAKE MUCH MORE SOUTHWARD PROGRESS BEFORE
SLOWLY RETURNING NORTHWARD OVERNIGHT ACROSS THE WEST. PROFILER
DATA SUPPORTING THIS AS JAYTON CONTINUES TO VEER AROUND TO THE
S/SW IN THE LOWEST 5K AT 20-25KTS. THIS IS A LITTLE STRONGER THAN
PROGD BUT STILL BELIEVE BEST ISENTROPIC LIFT PRECIP WILL NOT OCCUR
UNTIL LATE TONIGHT AHEAD OF SHORTWAVE CURRENTLY ACROSS NORTHERN
NEW MEXICO. META THETA SFC SHOWING BEST COND PRES DEF HOLDING OFF
UNTIL AFTER MIDNIGHT SO HAVE WENT CHANCE POPS ACROSS THE SW THIRD
THIS EVENING...INCREASING POPS TO LOW END LIKELY AFTER MIDNIGHT.
SHORTWAVE ENERGY MOVES OUT QUICKLY TOMORROW NIGHT WITH PRECIP
ENDING FROM WEST TO EAST AS SUBTROPICAL JET AXIS SHIFTS FURTHER
SOUTH AND EAST AS SHORTWAVE ENERGY DEPARTS.

NEXT BEST CHANCE OF RAIN COMING BACK MONDAY THROUGH MONDAY NIGHT
AS CUTOFF LOW EJECTS OUT OF OLD MEXICO AND MOVES ACROSS THE
SOUTHER GREAT BASIN. 12Z GFS QUITE A BIT DIFFERENT WITH THE
TIMING OF THIS SYSTEM COMPARED TO ITS RUN LAST NIGHT WITH A
DEEPENING TROUGH ACROSS THE NORTHERN PLAINS HELPING TO LIFT
THIS SYSTEM OUT OF ITS BLOCKING RIDGE TO THE NORTH. THIS COULD
OBVIOUSLY CHANGE SEEING HOW STRONG THE REX BLOCK HAS BEEN ACROSS
THE WESTERN CONUS IN THE PAST SO THIS SCENARIO COULD OBVIOUSLY
CHANGE DRASTICALLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  42  51  41  61 /  60  80  50   0
WACO, TX              46  58  44  62 /  60  80  50   0
PARIS, TX             37  48  39  60 /  60  80  50   0
DENTON, TX            41  51  39  61 /  60  80  50   0
MCKINNEY, TX          40  51  40  61 /  60  80  50   0
DALLAS, TX            42  51  41  61 /  60  80  50   0
TERRELL, TX           41  50  40  61 /  60  80  50   0
CORSICANA, TX         42  51  42  62 /  60  80  50   0
TEMPLE, TX            48  59  46  63 /  60  80  50   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

99/99
Hazardous weather outlook, Mar 1, 9:45 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CST TUE MAR 1 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
945 PM CST TUE MAR 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS
TONIGHT AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE REGION.
ALTHOUGH THE MAJORITY OF THE STORMS ARE NOT EXPECTED TO BECOME
SEVERE...THEY WILL PRODUCE BRIEF HEAVY RAIN...AND CLOUD TO GROUND
LIGHTNING.  THE STRONGER STORMS MAY BRIEFLY APPROACH SEVERE LIMITS
AND PRODUCE HAIL BETWEEN ONE HALF INCH AND THREE QUARTERS OF AN INCH
IN DIAMETER.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AS ANOTHER UPPER LEVEL
DISTURBANCE MOVE ACROSS THE REGION. SMALL HAIL...BRIEF HEAVY RAIN...
AND CLOUD TO GROUND LIGHTNING WILL AGAIN BE POSSIBLE. RAIN AND
THUNDERSTORMS WILL DEPART THE REGION WEDNESDAY AFTERNOON AND EVENING
WITH DRIER CONDITIONS FOR THE REMAINDER OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE NECESSARY ACROSS ALL OF NORTH
TEXAS OVERNIGHT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:25 PM CSTSevere Thunderstorm WarningFWDParker88 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.